MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ISE INDIRECT NA, K, CI FOR GEN.2; ELECTRODE, ION-SPECIFIC, CHLORIDE

ROCHE DIAGNOSTICS ISE INDIRECT NA, K, CI FOR GEN.2; ELECTRODE, ION-SPECIFIC, CHLORIDE
Catalog Number 03246353001
Medical Device Problem Code Non Reproducible Results (4029)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Na.
 
Event or Problem Description
The customer initially complained about third party qc results for chloride (cl) after changing the electrode on a cobas 6000 c (501) module.Cl electrode lot # v0204 had been installed on (b)(6) 2018 and the customer had no qc issues with this electrode.On (b)(6) 2018 new cl electrode with lot # w9817 was installed.The reference electrode had last been replaced in (b)(6) 2018.Upon replacing the cl electrode, qc results shifted high.On (b)(6) 2018 the customer also questioned results for patients tested for cl.An ise check passed on the day of the event.When the ise's were calibrated, a calibration flag was generated for cl and the value was [-] 10.The tech didn't realize this and ran patient samples.Once the cl results began to show flags for delta checks, the tech stopped running patient samples.The tech re-calibrated and repeated patient samples.The customer provided data for 1 patient sample and the cl results were discrepant.The original cl result was 98 mmol/l.The repeat result was 97.6 mmol/l.After the tech re-calibrated the cl result was 109 mmol/l.The original result had been reported outside of the laboratory.The repeat results after re-calibration were believed to be correct.No adverse event occurred.The c501 module serial number was (b)(4).The customer received new third party qc material the week of (b)(6) 2018 but they continue to have issues.The roche qc material produced results within the acceptable range.The field service engineer (fse) visited the customer site and checked to make sure the electrodes were seated correctly.O-rings were checked.Ise checks x15 were run and all results were acceptable.The customer ran qc and all results were acceptable.
 
Additional Manufacturer Narrative
The investigation determined the root cause of the issue was the failed calibration at the customer site.

Brand Name
ISE INDIRECT NA, K, CI FOR GEN.2
Common Device Name
ELECTRODE, ION-SPECIFIC, CHLORIDE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
MDR Report Key7868054
Report Number1823260-2018-03108
Device Sequence Number11253883
Product Code CGZ
UDI-Device Identifier08430215043561
UDI-Public08430215043561
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K060373
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03246353001
Device Lot NumberW9817
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/24/2018
Supplement Date Received by Manufacturer08/24/2018
Initial Report FDA Received Date09/12/2018
Supplement Report FDA Received Date10/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SUPPORTIVE CARE"; ACYCLOVIR; ALLOPURINOL; CHEMO DRUGS; DEXAMETHASONE; "SUPPORTIVE CARE"; ACYCLOVIR; ALLOPURINOL; CHEMO DRUGS; DEXAMETHASONE
Patient Age40 YR
Patient Weight63